Generalized Choquet spaces

Volume 232 / 2016

Samuel Coskey, Philipp Schlicht Fundamenta Mathematicae 232 (2016), 227-248 MSC: 03E15, 91A44. DOI: 10.4064/fm924-12-2015 Published online: 2 December 2015


We introduce an analog to the notion of Polish space for spaces of weight $\leq \kappa $, where $\kappa $ is an uncountable regular cardinal such that $\kappa ^{<\kappa }=\kappa $. Specifically, we consider spaces in which player II has a winning strategy in a variant of the strong Choquet game which runs for $\kappa $ many rounds. After discussing the basic theory of these games and spaces, we prove that there is a surjectively universal such space and that there are exactly $2^\kappa $ many such spaces up to homeomorphism. We also establish a Kuratowski-like theorem that under mild hypotheses, any two such spaces of size $>\kappa $ are isomorphic by a $\kappa $-Borel function. We then consider a dynamic version of the Choquet game, and show that in this case the existence of a winning strategy for player II implies the existence of a winning tactic, that is, a strategy that depends only on the most recent move. We also study a generalization of Polish ultrametric spaces where the ultrametric is allowed to take values in a set of size $\kappa $. We show that in this context, there is a family of universal Urysohn-type spaces, and we give a characterization of such spaces which are hereditarily $\kappa $-Baire.


  • Samuel CoskeyDepartment of Mathematics
    Boise State University
    1910 University Drive
    Boise, ID 83725-1555, U.S.A.
  • Philipp SchlichtMathematisches Institut
    Universität Bonn
    Endenicher Allee 60
    53115 Bonn, Germany

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image